MAUDE Adverse Event Report: SWANN MORTON, LTD. CARBON STEEL BLADE; BLADE, SCALPEL

SWANN MORTON, LTD. CARBON STEEL BLADE; BLADE, SCALPEL
Model Number D6201
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ( (b)(4)) was received regarding a scalpel (part d6201, lot 5321812) breaking during use.The investigation is ongoing at this time.When new and critical information becomes available, the report will be updated.
 
Event or Problem Description
The blades are breaking, some inside patients.
 
Event or Problem Description
The blades are breaking, some inside patients.
 
Additional Manufacturer Narrative
Root cause: the blade is supplied to deroyal by swann morton.Therefore, a supplier corrective action request (scar) was issued to swann morton.According to swann morton's response, the root cause could not be determined as limited information has been received, including the surgical procedure being performed at the time of breakage.Also, no samples were returned to evaluate.Corrective action: a corrective action has not been taken.Investigation summary: an internal complaint ((b)(4)) was received regarding a scalpel (part d6201, lot 5321812) breaking during use.A sample was not returned for evaluation.However, a photo of the affected blade was provided and showed the blade was snapped.No information was received about the type of handle the end user was using with the blade at the time the break occurred.The work order was reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.Inventory was checked and passed with no breaks occurring.The product is supplied to deroyal by swawnn morton.Therefore, a scar was issued to swann morton.A response was received january 22, 2021 and accepted by deroyal personnel.The investigation is complete at this time.If new and critical information becomes available, the report will be updated.

Brand Name
CARBON STEEL BLADE
Common Device Name
BLADE, SCALPEL
Manufacturer (Section D)
SWANN MORTON, LTD.
owlerton green
sheffield, sheffield
UK 
MDR Report Key11195093
Report Number1060680-2020-00009
Device Sequence Number3940614
Product Code GES
UDI-Device Identifier50749756144525
UDI-Public50749756144525
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD6201
Device Lot Number5321812
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1